MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM513.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in with moisture within a microcentrifuge vial.Visual inspection found a haptic torn lens.Dimensial inspection found lens to be within specifications.Functional inspection found that the returned lens did not meet original values measured at the time of manufacturing.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -7.5/3.5/173 (sphere/cylinder/axis) was implanted into the patient's right eye (od) on (b)(6) 2024.On (b)(6) 2024, the lens was removed due to myopia.Cause of the event was the device.It is reported that the lens received is possibly mislabled.The problem was not resolved.
 
Additional Manufacturer Narrative
H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3: device history record review indicates that the product has not been manufactured within the established process parameters and that there is indication that the manufacturing and/or processing of the device contributed to the complaint issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
6263037902
MDR Report Key18899917
Report Number2023826-2024-01150
Device Sequence Number7839363
Product Code QCB
UDI-Device Identifier00840311312535
UDI-Public00840311312535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM513.2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/18/2024
06/11/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/02/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK.; FOAM TIP PLUNGER - LOT# UNK.; INJECTOR MODEL: MSI-PF - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown